Alert archive / New Jersey / Areal Flood Warnings in 2008
Areal Flood Warning 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 11, 2008, 11:20 PM EST for Hunterdon County, Somerset County, New Jersey. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 11:20 PM EST (04:20 UTC)
- Expired
- Dec 12, 2008, 1:15 PM EST
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hunterdon County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 695 m²/s²
- 0-3 km storm-relative helicity
- 737 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KPHI 120420
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 PM EST THU DEC 11 2008
NJC019-035-121215-
/O.NEW.KPHI.FA.W.0015.081212T0420Z-081212T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1120 PM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR...
WESTERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF SOMERVILLE...
EASTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
* UNTIL 715 AM EST FRIDAY
* AT 1116 PM EST...SURFACE OBSERVATIONS AND RAINFALL ESTIMATES FROM
NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED THAT UP TO TWO
INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF THE WARNED AREA.
RADAR ALSO INDICATED THAT MORE HEAVY RAINFALL WILL CONTINUE TO
MOVE INTO PORTIONS OF THE REGION THE NEXT SEVERAL HOURS. BECAUSE
OF THE SATURATED GROUND AND THE HILLY NATURE OF THE TERRAIN,
RUNOFF HAS BEEN EFFICIENTLY MAKING IT INTO LOCAL CREEKS AND
STREAMS. FLOODING IS LIKELY, BUT NOT EXCLUSIVE TO THE LAMINGTON
RIVER IN SOMERSET COUNTY AND THE NESHANIC AND SOUTH BRANCH OF THE
ROCKAWAY RIVERS IN HUNTERDON COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4037 7462 4039 7464 4037 7473 4042 7476
4041 7481 4038 7481 4038 7485 4034 7486
4060 7501 4072 7495 4078 7490 4077 7487
4073 7482 4071 7474 4073 7460 4042 7457
$$
KRUZDLO1 follow-up statement
000
WGUS41 KPHI 121147
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 AM EST FRI DEC 12 2008
NJC019-035-121815-
/O.EXT.KPHI.FA.W.0015.000000T0000Z-081212T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
647 AM EST FRI DEC 12 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR...
WESTERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF SOMERVILLE...
EASTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
* UNTIL 115 PM EST FRIDAY
* OVER THREE INCHES OF RAIN HAS FALLEN OVER THE AREA SINCE THURSDAY,
AND WATER LEVELS CONTINUE OUT OF THEIR BANKS ON MANY SMALLER
STREAMS THIS MORNING. THE FLOOD WARNING HAS THEREFORE BEEN
EXTENDED UNTIL 115 PM FRIDAY AFTERNOON. SOME ADDITIONAL SHOWERS
ARE POSSIBLE THIS MORNING, BUT THEY ARE NOT EXPECTED TO AGGRAVATE
THE FLOODING SITUATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4037 7462 4039 7464 4037 7473 4042 7476
4041 7481 4038 7481 4038 7485 4034 7486
4060 7501 4072 7495 4078 7490 4077 7487
4073 7482 4071 7474 4073 7460 4042 7457
$$
JJMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 11, 10:05 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 11, 10:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 PM EST THU DEC 11 2008
.SYNOPSIS...
LOW PRESSURE OVER VIRGINIA WILL TRACK NORTHEAST TONIGHT, MOVING
ACROSS OUR REGION AROUND DAYBREAK AND THEN HEADING NORTHEAST AWAY
FROM OUR AREA DURING THE DAY FRIDAY. HIGH PRESSURE WILL THEN BUILD
INTO OUR REGION FRIDAY NIGHT INTO SUNDAY. THIS HIGH WILL SLIDE OFF
TO OUR EAST SUNDAY NIGHT AND MONDAY AS A STRONG COLD FRONT APPROACHES
FROM THE WEST. THE FRONT, EXPECTED TO CROSS OUR AREA TUESDAY, MAY
THEN STALL TO OUR SOUTH AS HIGH PRESSURE SLIDES TO OUR NORTH.
A COUPLE AREAS OF LOW PRESSURE MAY THEN TRAVEL ALONG THIS FRONT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE LOW PRESSURE SYSTEM CONTINUES TO MOVES NORTHEAST THIS EVENING.
THE MAIN CENTER IS NOW OVER EXTREME WESTERN VIRGINIA. A SECONDARY
LOW, OVER SOUTHEASTERN VIRGINIA, IS NOW BEGINNING TO TAKE OVER
THE CIRCULATION AND IS EXPECTED TO BECOME THE MAIN CENTER LATER
TONIGHT. RAIN CONTINUES TO STREAM NORTHEAST AHEAD OF THE STORM.
THE RAIN HAS BEEN HEAVY AT TIMES THIS EVENING AND HAS PROMPTED
THE ISSUANCE OF SEVERAL ADVISORIES AND WARNINGS FOR FLOODING.
AS THE STORM REACHES THE NEW JERSEY COAST LATER TONIGHT, THE
RAIN WILL BECOME SHOWERY, BUT IS NOT EXPECTED TO END COMPLETELY
UNTIL AFTER DAYBREAK FRIDAY. BY THAT TIME, COLDER AIR WILL BE
PULLED INTO THE CIRCULATION AND THE RAIN WILL BE MIXING WITH AND
CHANGING TO SNOW. TEMPERATURES HAVE SHOT UP ALONG THE DELAWARE AND
NEW JERSEY COASTS THIS EVENING AS THE WARM FRONT MOVES NORTH.
IT IS NOT EXPECTED TO MOVE VERY FAR INLAND. THROUGHOUT THE AREA,
TEMPERATURES MAY RISE A FEW DEGREES DURING THE NEXT SEVERAL HOURS,
BUT SHOULD BEGIN TO FALL SLOWLY FROM WEST TO EAST AFTER MIDNIGHT.
THE WINTER STORM WARNING WILL REMAIN UNCHANGED AT THIS TIME.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
THE STORM SYSTEM WILL BE SLIDING ACROSS AND NORTHEAST OF OUR REGION
FRIDAY MORNING. AS THIS OCCURS, CAA KICKS IN ALLOWING THE ENTIRE
ATMOSPHERIC PROFILE TO COOL. DESPITE THE MIDLEVEL LOW WEAKENING
WITH TIME, SOME OF THE MODELS ARE INDICATING A DEFORMATION TYPE
ZONE TRAILING ON THE BACKSIDE OF THE STORM SYSTEM. THE TIMING OF
THIS FEATURE MAY BE MOVING ACROSS DURING THE MORNING COMMUTE.
FORECAST SOUNDINGS INDICATE THE COLD AIR COMING IN FAIRLY QUICKLY
ACROSS THE WESTERN PART OF THE CWA EARLY FRIDAY MORNING. WE
THEREFORE MAINTAINED THE TRANSITION TO MORE SNOW EARLY AND SLID
THIS EASTWARD WITH TIME. WE TOYED AROUND WITH THE IDEA OF ISSUING
A WINTER WEATHER ADVISORY FOR BERKS COUNTY, THE LEHIGH VALLEY AND
PORTIONS OF NORTHERN NEW JERSEY FOR THE POTENTIAL OF SOME
ACCUMULATING SNOW FRIDAY MORNING. THE AMOUNTS ARE BELOW ADVISORY
CRITERIA AND OUR CONFIDENCE IS LOW ON THE EXACT CHANGEOVER TIMING AS
WELL AS JUST HOW MUCH WILL ACCUMULATE AS MANY LOCALES MAY STILL BE
ABOVE FREEZING. THIS COULD HAVE AN IMPACT ON THE MORNING COMMUTE
THOUGH SO THIS WILL HAVE TO BE MONITORED CLOSELY. FOR NOW, WE OPTED
TO HOLD OFF ON AN ADVISORY AND ALLOW THE FORECAST TO SPEAK FOR ITSELF
/MENTIONING ABOUT AN INCH OF SNOW/. WE WILL ALSO MENTION IN THE
HAZARDOUS WEATHER OUTLOOK /HWO/.
AS THE STORM SYSTEM MOVES AWAY ON FRIDAY, THE MAIN UPPER TROUGH AXIS
WILL BE TO OUR WEST. WHILE THERE IS FAIRLY DECENT DRYING IN THE MID
TO UPPER LEVELS, THE LOWER LEVELS LOOK TO REMAIN RATHER MOIST WITHIN
A CAA REGIME FOR AWHILE. AS A RESULT, WE WILL HOLD ONTO THE CLOUDS
BUT GRADUALLY THIN THEM OUT DURING THE AFTERNOON AS THE FLOW WILL BE
DOWNSLOPING. TEMPERATURES ON FRIDAY LOOK TO REMAIN NEARLY STEADY OR
EVEN FALL A BIT ACROSS THE BULK OF THE REGION GIVEN THE CAA. AS A
RESULT, WE ADJUSTED THE HOURLY GRIDS TO REFLECT MORE OF A NON-DIURNAL
CURVE.
HIGH PRESSURE THEN APPROACHES OUR AREA FRIDAY NIGHT, HOWEVER A SHORT
WAVE WILL CROSS THE REGION IN ASSOCIATION WITH THE UPPER-LEVEL
TROUGH AXIS. WHILE THIS COULD PRODUCE A FEW SNOW SHOWERS OR
FLURRIES, THE AIR MASS MAY BE A BIT TO DRY, THEREFORE WE LEFT THIS
OUT FOR NOW. MUCH COLDER AIR WILL SETTLE IN FRIDAY NIGHT WITH A
DIMINISHING WIND AS THE PRESSURE GRADIENT RELAXES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THIS TIME FRAME IS ANTICIPATED TO START ON THE QUIET SIDE, THEN OUR
WEATHER TURNS MORE ACTIVE WITH THE TEMPERATURE ROLLER COASTER RIDE
LOOKING TO CONTINUE. THE MODEL CONSENSUS IS FOR AN UPPER-LEVEL RIDGE
TO BE OVER THE EAST SUNDAY, WITH A STRONG SURFACE HIGH IN CONTROL.
AS ENERGY DIVES INTO THE WESTERN UNITED STATES UPPER-LEVEL TROUGH
THOUGH, THE RIDGE IN THE EAST WILL EVENTUALLY BE KNOCKED DOWN. HPC
USED THE ECMWF AS A GUIDE THROUGH TUESDAY, WITH A PROGRESSIVE BLEND
TOWARD THE ECMWF ENSEMBLE MEAN THEREAFTER TO ADDRESS THE
UNCERTAINTIES IN THE SYNOPTIC DETAILS AT THIS TIME RANGE. HPC
MENTIONED THAT THE ECMWF AND ITS MEAN CLUSTER STRONGLY AGREE WITH
BOTH THE GEM GLOBAL MEAN AND THE DETERMINISTIC UKMET INTO WEDNESDAY.
THIS INDICATES A MEAN TROUGH OVER THE WESTERN STATES AND A FLAT
SUBTROPICAL RIDGE OVER THE SOUTHEASTERN UNITED STATES. THE LAST
SEVERAL RUNS OF THE GFS AND GFS ENSEMBLE MEAN HAVE SHOWN MORE OF A
SPLIT OVER WESTERN NORTH AMERICA AND THE EASTERN PACIFIC FROM
ABOUT MID PERIOD ONWARD /SETTLING THE MAIN POLAR LOBE INTO
CALIFORNIA/.
GIVEN THE ABOVE, A STRONG AREA OF HIGH PRESSURE IS FORECAST TO BE
SLIDING OFF THE MID ATLANTIC COAST ON SUNDAY. AS THIS OCCURS, A DEEP
SOUTHWESTERLY FLOW WILL OCCUR AS A STRONG COLD FRONT MARCHES THROUGH
THE GREAT LAKES AND OHIO/TENNESSEE VALLEYS ON MONDAY. THE MODEL
CONSENSUS INDICATES THAT THE MAIN UPPER-LEVEL TROUGH REMAINS WELL
TO OUR WEST, WITH THE EAST WITHIN A SOUTHWESTERLY FLOW ALOFT. THIS
MAY ALLOW THE ENERGY ASSOCIATED WITH THE FRONT TO SHEAR OUT AS IT
LIFTS INTO THE NORTHEAST. WE MAY HAVE TO WATCH IN CASE THE SURFACE
FRONT THAT MOVES THROUGH OUR AREA ON TUESDAY DECIDES TO STALL TO
OUR SOUTH TUESDAY NIGHT AND WEDNESDAY. GIVEN THE ADVERTISED
SOUTHWESTERLY FLOW ALOFT, RIPPLES OF ENERGY MAY TEND TO TRAVEL
ALONG THIS BOUNDARY WEDNESDAY AND THURSDAY. DEPENDING ON THE EXACT
SYNOPTIC SETUP, SOME PRECIPITATION MAY BE THROWN INTO OUR AREA
FROM THE SOUTHERN ENERGY, ESPECIALLY ACROSS OUR SOUTHERN ZONES.
FOR NOW, WE CARRIED CHC POPS FOR THE CWA. PRECIPITATION TYPE COULD
BE IN QUESTION, HOWEVER FOR NOW WE CARRIED A GENERIC RAIN/SNOW AS
UNCERTAINTY COMES INTO PLAY.
THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES, MARFC AND
HPC FOR THE COLLABORATION TODAY. HAVE A GOOD ONE
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
AT 0300Z, CONDITIONS WERE VARYING FROM IFR TO MVFR AT OUR TAF
SITES AS ADDITIONAL HEAVY RAIN WAS BUILDING UP INTO OUR REGION.
NOT MUCH CHANGE IS ANTICIPATED FOR THE OVERNIGHT, WITH CONDITIONS
EXPECTED TO FAVOR IFR. THE WIND WILL BE MAINLY FROM THE NORTHEAST.
HOWEVER, AS LOW PRESSURE FROM THE SOUTH PASSES OVER SOUTHERN NEW
JERSEY LATE TONIGHT, THE WIND MAY BECOME SOUTHEAST OR SOUTH AT
KMIV AND KACY FOR A BRIEF TIME. WITH A STRONG LOW LEVEL JET MOVING
UP THE COAST TONIGHT, WE HAVE CONTINUED TO MENTION LOW LEVEL WIND
SHEAR AT KMIV AND KACY.
LOW LEVEL MOISTURE IS EXPECTED TO LINGER INTO FRIDAY MORNING.
COLDER AIR SHOULD BEGIN TO BUILD DOWN FROM THE NORTH AND NORTHWEST,
POSSIBLY CAUSING THE RAIN TO CHANGE TO SLEET AND SNOW BEFORE ENDING
AT KRDG AND KABE ON FRIDAY MORNING. SOME SNOW FLAKES ARE ALSO
POSSIBLE AT KTTN, KPNE AND KPHL AT THAT TIME.
DRYER AIR WILL PUSH INTO OUR REGION ON A GUSTY NORTHWEST WIND ON
FRIDAY. CONDITIONS SHOULD IMPROVE INTO THE VFR CATEGORY AT ALL
EIGHT OF OUR TAF SITES BY LATE MORNING.
OUTLOOK...
HIGH PRESSURE IS EXPECTED TO INFLUENCE OUR REGION FROM FRIDAY NIGHT
INTO MONDAY. A COLD FRONT FROM THE NORTHWEST MAY BRING SOME RAIN
SHOWERS ON TUESDAY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY /SCA/ HAS BEEN EXTENDED THROUGH FRIDAY
NIGHT FOR THE OCEAN AND INTO FRIDAY EVENING FOR DELAWARE BAY. ON THE
OCEAN SIDE WE ARE EXPECTING ANOTHER RAIN INDUCED PCPN INVERSION TO
PREVENT MUCH STRONGER WINDS ALOFT FROM REACHING THE OCEAN. THERE IS
A SMALL WINDOW TOWARD MIDNIGHT TONIGHT THAT OUR SOUTHERN OCEANIC
COASTAL WATERS WOULD BE VULNERABLE TO GALE FORCE GUSTS. AS THE LOW
PRESSURE SYSTEM ITSELF MOVES OVER OUR AREA WATERS TONIGHT, WINDS
SHOULD DROP BELOW SCA CRITERIA BEFORE THEY RAMP UP AGAIN TOWARD
MORNING. SEAS WILL REMAIN IN SCA CRITERIA EVEN IF WINDS DO NOT ON
DELAWARE BAY THE WIND GAP IS TOO SMALL TO DROP AND THEN RE-HOIST A
SCA.
GUSTY NW WINDS AROUND THE DEEPENING LOW SHOULD OCCUR ON FRIDAY AND
INTO FRIDAY NIGHT OVER THE OCEAN. WE WILL EXTEND THE SCA OVER THE
OCEAN BECAUSE OF THIS. THE SCA ON DELAWARE BAY HAS ALSO BEEN
EXTENDED INTO FRIDAY EVENING AS PER REASONING ABOVE. GRADIENT SHOULD
DIMINISH ON THE BAY FIRST REASONING FOR GOING THROUGH THE EVENING
ONLY ATTM.
AFTER THAT THERE COULD VERY WELL BE A THREE DAY PERIOD IN WHICH SCA
WILL NOT BE NECESSARY AS HIGH PRESSURE BUILDS INTO AND OVER OUR
MARINE AREA. THE NEXT CHANCE FOR SCA CONDITIONS SHOULD OCCUR MONDAY
NIGHT INTO TUESDAY IN THE SOUTHERLY GRADIENT PRECEDING THE NEXT COLD
FRONT. THIS MIGHT BE MORE OF A SWELL INDUCED SCA VS WIND AND SEAS.
WE WILL SEE WHAT THE MODELS BRING WITH THIS OVER THE NEXT COUPLE OF
DAYS.
&&
.HYDROLOGY...
PLENTY OF MOISTURE SURGING ACROSS THE REGION WILL RESULT IN A WEALTH
OR LIQUID QPF ACROSS THE ENTIRE AREA TONIGHT INTO FRIDAY MORNING.
WE CONTINUED THE FLOOD WATCH WITH NO CHANGES ATTM. WE ARE GOING
WITH 2.5 TO 3.5 INCHES OF TOTAL RAINFALL IN THE WATCH AREA. SINCE
THE RAINFALL IS GENERALLY SPREAD OUT OVER TIME, FLASH FLOODING IS
NOT ANTICIPATED TO BE A CONCERN. GIVEN THE AMOUNTS OF RAINFALL
EXPECTED, THE MAIN STEM DELAWARE RIVER AND THE LEHIGH RIVER ARE
EXPECTED TO STAY WELL WITHIN THEIR BANKS. HOWEVER, SOME OF THE
SMALLER RIVERS AND CREEKS IN THE REGION, SUCH AS PERKIOMEN CREEK,
NESHAMINY CREEK, CHESTER CREEK, THE CHRISTINA RIVER, ASSUNPINK
CREEK, RANCOCAS CREEK AND THE MILLSTONE RIVER, MAY EXPERIENCE
MINOR FLOODING. MEANWHILE, THE SCHUYLKILL RIVER, THE RARITAN RIVER
AND THE PASSAIC RIVER MAY EXPERIENCE THREE QUARTERS TO NEAR
BANKFULL CONDITIONS.
IN ADDITION TO MINOR FLOODING ALONG SOME OF THE SMALLER RIVERS
AND CREEKS IN THE REGION, THERE WILL LIKELY BE FLOODING ON SOME
ROADWAYS AND IN AREAS OF POOR DRAINAGE, ESPECIALLY DURING TIMES OF
HEAVIER RAIN.
&&
.TIDES/COASTAL FLOODING...
WE HAVE ISSUED A COASTAL FLOOD ADVISORY FOR THE FRIDAY MORNING HIGH
TIDE MAINLY ALONG THE NEW JERSEY OCEANIC SHORE. WE WILL ALSO GO INTO
RARITAN BAY AND INTO DELAWARE BAY AROUND CAPE MAY COUNTY. THE THREAT
FOR MINOR TIDAL FLOODING WILL HAVE MORE TO DO WITH THE EXTREMELY
HIGH ASTRONOMICAL SPRING TIDES THAN WITH THE LOW PRESSURE SYSTEM
ITSELF. IN ONE LOCATION WE NEED LESS THAN HALF A FOOT TIDAL
DEPARTURE TO REACH MINOR TIDAL FLOODING. FORTUNATELY THE GREATEST
ONSHORE FLOW WILL BE DURING THE LOWER OF THE TWO ASTRONOMICAL HIGH
TIDES THIS EVENING AND BY THE TIME OF THE NEXT HIGH TIDE, WINDS
SHOULD BE SHIFTING TO THE NORTHWEST. THIS WIND SHIFT WILL OCCUR
FIRST ALONG CAPE MAY COUNTY AND LAST AROUND MIDDLESEX AND MONMOUTH
COUNTIES WHICH WILL HAVE THE GREATEST CHANCE TO REACH MINOR TIDAL
FLOODING LEVELS. THE HEAVIER RAIN SHOULD BE OVER BY THE TIME THAT
HIGH TIDE OCCURS AND STORM RUN OFF SHOULD NOT EXACERBATE ANY
PROBLEMS. WE DID NOT INCLUDE DELAWARE BAY OR THE DELAWARE RIVER FOR
NOW AS THE HIGH TIDE IS LATER AND THEY WILL HAVE MORE HOURS OF AN
ESTABLISHED OFFSHORE FLOW. THIS SHOULD BE A ONE TIDE CYCLE EVENT.
CONVERSELY THE NW FLOW SHOULD NOT PERSIST LONG ENOUGH TO CAUSE THE
OPPOSITE PROBLEM LATER FRIDAY, BLOW-OUT TIDES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 6 AM EST FRIDAY FOR PAZ060>062-067>071.
WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR PAZ054-055.
NJ...FLOOD WATCH UNTIL 6 AM EST FRIDAY FOR NJZ007>010-012-013-
015>023-027.
COASTAL FLOOD ADVISORY FROM 5 AM TO 10 AM EST FRIDAY FOR
NJZ012>014-020-022>027.
WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR NJZ001.
DE...FLOOD WATCH UNTIL 6 AM EST FRIDAY FOR DEZ001>003.
MD...FLOOD WATCH UNTIL 6 AM EST FRIDAY FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST FRIDAY NIGHT FOR
ANZ430-431.
&&
SYNOPSIS...RPW/GORSE
NEAR TERM...RPW/GORSE
SHORT TERM...GORSE
LONG TERM...GORSE
AVIATION...IOVINO
MARINE...IOVINO/GIGI
HYDROLOGY...GORSE/IOVINO
TIDES/COASTAL FLOODING...GIGIHazardous weather outlook, Dec 11, 4:48 PM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 448 PM EST THU DEC 11 2008 NJZ001-PAZ054-055-121200- SUSSEX-CARBON-MONROE- 448 PM EST THU DEC 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. GUSTY WINDS FRIDAY MAY CAUSE ANY ICE COATED TREE LIMBS TO FALL AND POSSIBLY CREATE SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ICE AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. NJZ007-008-PAZ060>062-121200- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A BURST OF SNOW MAY OCCUR FRIDAY MORNING, POTENTIALLY IMPACTING THE MORNING COMMUTE. SNOW ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. NJZ009-010-PAZ067>069-121200- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN IS FORECAST TO MIX WITH AND EVEN CHANGE TO A PERIOD OF SNOW BEFORE ENDING FRIDAY MORNING. THIS COULD IMPACT THE MORNING COMMUTE WITH UP TO AN INCH OF SNOW ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. DEZ001-MDZ008-NJZ015>019-PAZ070-071-121200- NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE RAIN MAY MIX WITH OR CHANGE TO SOME SNOW FRIDAY MORNING BEFORE ENDING. AT THIS TIME, LITTLE OR NO ACCUMULATION IS EXPECTED HOWEVER THIS MAY BE OCCURRING DURING THE MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. NJZ012-121200- MIDDLESEX- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THE RAIN MAY MIX WITH OR CHANGE TO SOME SNOW FRIDAY MORNING BEFORE ENDING. AT THIS TIME, LITTLE OR NO ACCUMULATION IS EXPECTED HOWEVER THIS MAY BE OCCURRING DURING THE MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. DEZ002-003-MDZ012-015-019-020-NJZ021-121200- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. NJZ014-024>026-121200- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 448 PM EST THU DEC 11 2008 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-020-022-023-027-121200- WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 448 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY. DEZ004-121200- DELAWARE BEACHES- 448 PM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-121200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 448 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-121200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 448 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:46 PM EST | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 9 hr |
| Dec 11, 9:00 PM EST | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 13 hr |
| Dec 11, 9:10 PM EST | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 3 hr |
| Dec 11, 9:32 PM EST | Areal Flood Warning | PHI | Burlington, Camden, Gloucester, Mercer | 12 hr |
| Dec 11, 10:05 PM EST | Areal Flood Warning | PHI | Burlington, Camden, Gloucester | 11 hr |
| Dec 11, 10:41 PM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 6 hr |
| Dec 11, 10:59 PM EST | Special Marine Warning | PHI | 2 hr | |
| Dec 11, 11:49 PM EST | Areal Flood Warning | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 14 hr |
| Dec 12, 12:53 AM EST | Special Marine Warning | PHI | 112 min | |
| Dec 12, 2:48 AM EST | Areal Flood Advisory | PHI | Sussex, Warren | 6 hr |
| Dec 12, 5:42 AM EST | River Flood Warning | PHI | Somerset | 36 hr |
| Dec 12, 8:34 AM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Dec 12, 9:00 AM EST | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 6 hr |
| Dec 12, 9:07 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 20 hr |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Essex, Morris, Passaic | 4 days |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Morris, Passaic | 19 hr |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Burlington | 30 hr |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Somerset | 6 hr |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Morris | 20 hr |
| Dec 12, 9:40 AM EST | River Flood Warning | PHI | Morris | 34 hr |
| Dec 12, 9:50 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 19 hr |
| Dec 12, 1:13 PM EST | Areal Flood Warning | PHI | Somerset | 28 hr |
| Dec 12, 1:44 PM EST | Areal Flood Warning | PHI | Monmouth, Ocean | 6 hr |
Nearby
Areal Flood Warnings in New Jersey, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.